Alert archive / Arizona / Dust Storm Warnings in 2011
Dust Storm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Jul 31, 2011, 5:31 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2011, 5:31 PM MST (00:31 UTC)
- Expired
- Jul 31, 2011, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 31, 3:45 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 31, 3:45 PM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 345 PM MST SUN JUL 31 2011 .SYNOPSIS... ABUNDANT MOISTURE ALONG WITH EMBEDDED WEATHER DISTURBANCES WILL LEAD TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS TONIGHT...CONTINUING OVER SOUTH-CENTRAL ARIZONA MONDAY. DRIER AIR FROM THE WEST WILL LEAD TO A DECLINE IN STORM CHANCES ACROSS THE REGION TUESDAY AND WEDNESDAY. STORM CHANCES WILL BE CONFINED PRIMARILY TO THE HIGHER TERRAIN OF ARIZONA THE LATTER HALF OF THIS WEEK. TEMPERATURES THIS WEEK WILL TEND TO BE AT OR SOMEWHAT ABOVE NORMAL. && .DISCUSSION... TONIGHT AND MONDAY...SKY HARBOR TEMPERATURES HAVE FLUCTUATED QUITE A BIT THIS AFTERNOON IN CONCERT WITH THE WIND DIRECTION. SOUTHERLY WINDS FLOWING ACROSS THE LARGELY BARREN SALT RIVER CHANNEL HELPED JUMP THE TEMPERATURE TO A PEAK OF 111 SO FAR...AND THIS WILL LIKELY BE NOTABLY WARMER THAN OTHER PHOENIX AREA AIRFIELDS TODAY. CONVECTION HAS STARTED OVER EASTERN RIVERSIDE COUNTY AND LA PAZ COUNTY DUE TO THE ABUNDANT MOISTURE AND PROXIMITY OF AN UPPER LEVEL DISTURBANCE. GPS-IPW SENSORS INDICATE PRECIPITABLE WATER VALUES ABOVE 1.75 INCHES...MUCH ABOVE NORMAL. IN LIGHT OF THIS...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND LA PAZ COUNTY UNTIL 03Z. ONE FLY IN THE OINTMENT IS THAT THE AXIS OF THE UPPER LEVEL DISTURBANCE APPEARS TO BE NORTH OF OUR FORECAST AREA AND THIS IS LESS FAVORABLE. MEANWHILE...STORMS HAVE ALSO BEGUN TO FORM OVER ZONE 24. MOISTURE VALUES THERE ARE NOT QUITE AS GOOD BUT OROGRAPHY IS BETTER. FOR LATER TONIGHT...12Z GFS AND NAM INDICATE A WAVE...APPARENTLY ASSOCIATED WITH THE REMNANTS OF FORMER TROPICAL STORM DON...MOVING INTO SOUTHEAST ARIZONA THEN CENTRAL AND NORTHERN ARIZONA DURING THE DAY MONDAY AND MONDAY NIGHT. GFS APPEARS TO BE OPTIMISTIC ABOUT PRECIP WITH THIS FEATURE BUT IT SEEMS TO BE DRIVEN AT LEAST AS MUCH BY SUBSTANTIAL UPPER LEVEL DIVERGENCE THAT LOOKS OVERDONE. BUT ABOVE AVERAGE POPS ARE STILL WARRANTED OTHERWISE...STEERING FLOW ALOFT BECOMES SOUTHWESTERLY MONDAY WHICH TENDS TO BE LESS FAVORABLE FOR STORMS ON THE LOWER DESERTS. THIS...COMBINED WITH DECREASED MOISTURE IS WHY POPS FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA GO WAY DOWN MONDAY. TEMPS SHOULD BE LOWER OVER SOUTH-CENTRAL ARIZONA MONDAY AS A RESULT. TUESDAY AND WEDNESDAY...DRYING FROM THE WEST CONTINUES TUESDAY FOR A NOTABLE DECLINE IN POPS OVER SOUTH-CENTRAL ARIZONA. ON WEDENSDAY...POPS ON THE LOWER DESERTS WILL BE CONFINED TO PORTIONS OF SOUTHWEST MARICOPA COUNTY AND NORTHWEST PINAL WITH LINGERING CHANCES OVER THE HIGHER TERRAIN OF ZONE 24. ACCORDINGLY...TEMPS START TO RISE WITH A NUMBER OF LOW ELEVATION LOCATIONS IN THE 110-112 RANGE. THURSDAY THROUGH SATURDAY...THE GFS SHOWS DEEP MOISTURE BEING CONFINED TO SOUTHEAST ARIZONA WHILE THE ECMWF...AS USUAL...IS MORE RELUCTANT TO PUSH THE MOISTURE AWAY. HELD ON TO LOW END SLIGHT CHANCE POPS OVER ZONE 24. TROPICAL STORM EUGENE DOES NOT LOOK LIKE IT WILL BE A FACTOR FOR US. OTHERWISE...TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL. && AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... SIMILAR PATTERN TODAY AS YESTERDAY...ISOLATED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EXPANDING TO THE LOWER DESERTS BY THIS EVENING. HOWEVER...CONFIDENCE IN THUNDERSTORM OCCURRENCE AT OR WITHIN VICINITY OF KPHX AND/OR KIWA TOO LOW TO INSERT TEMPO TSRA AT THIS POINT. SUBSEQUENT AMMENDMENTS ARE QUITE POSSIBLE. WINDS WILL FAVOR SOUTHWEST DIRECTIONS THROUGH AT LEAST 06Z UNLESS THUNDERSTORM OUTFLOWS COME INTO PLAY. SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EASTERN RIVERSIDE COUNTY THROUGH 03Z...MOSTLY WEST OF KBLH. HAVE HELD OFF ON INSERTING TEMPO TSRA FOR NOW AT BOTH KBLH AND KIPL BUT SUBSEQUENT AMMENDMENTS WILL BE POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE HIGH PRESSURE ALOFT MOVES TO THE WEST AND BEGINS A DRYING TREND ACROSS THE SOUTHWEST BY WEDNESDAY AND STAYS IN PLACE THROUGH THE WEEKEND. OVERALL SOUTHWESTERLY FLOW ALOFT WILL AID TO THE DRYING TREND AND DECREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. WINDS WILL REMAIN MOSTLY LIGHT WITH OCCASIONAL AFTERNOON OR EVENING GUSTS. HUMIDITY VALUES WILL DROP INTO THE LOWER TWENTIES AND HAVE GOOD OVERNIGHT RECOVERY. SOME LIGHTNING CAN BE EXPECTED FROM THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ AVIATION...AJ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 31, 2:50 PM MST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST SUN JUL 31 2011 AZZ022-023-026>028-012200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 250 PM MST SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA AND SOUTHWEST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM CHANCES DECLINE SUBSTANTIALLY TUESDAY BEFORE DISSIPATING THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-012200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 250 PM MST SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM CHANCES DECLINE SUBSTANTIALLY TUESDAY WITH JUST A LINGERING SLIGHT CHANCE WEDNESDAY THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-CAZ030>032-012200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- 250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM BEFORE STORM CHANCES BEGIN TO DECLINE LATER THIS EVENING. IN ADDITION TO LOCALIZED VERY HEAVY RAINFALL...THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WINDS. REFER TO WEATHER.GOV/PHOENIX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES DECLINE MARKEDLY MONDAY WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. ON TUESDAY...SLIGHT CHANCES WILL BE CONFINED EAST OF THE LOWER COLORADO RIVER VALLEY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ033-012200- YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY- 250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND STRONG WINDS IN ADDITION TO LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES WILL REMAIN EAST OF THE YUMA AREA MONDAY AND THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 31, 4:51 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST SUN JUL 31 2011
AZZ024-010030-
GILA AZ-
451 PM MST SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 530 PM MST
AT 447 PM MST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 8 MILES
EAST OF ROOSEVELT...MOVING NORTH AT 10 MPH. SPOTTERS REPORTED GUSTY
WINDS TO 40 MPH ALONG WITH VERY HEAVY RAIN.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...
LAT...LON 3380 11109 3378 11105 3378 11101 3375 11096
3366 11092 3365 11088 3357 11089 3357 11108
3383 11122
TIME...MOT...LOC 2350Z 181DEG 7KT 3366 11100
LEINSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:35 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
| Jul 31, 5:46 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 29 min |
| Jul 31, 6:18 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
| Jul 31, 7:01 PM MST | Areal Flood Advisory | PSR | Pinal | 119 min |
| Jul 31, 7:09 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| Jul 31, 7:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 43 min |
| Jul 31, 7:22 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Jul 31, 8:41 PM MST | Special Weather Statement | PSR | Maricopa | 64 min |
| Jul 31, 9:07 PM MST | Special Weather Statement | PSR | Maricopa | 53 min |
| Jul 31, 9:17 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
| Aug 1, 3:16 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 1, 4:50 PM MST | Special Weather Statement | PSR | 40 min |
Nearby
Dust Storm Warnings in Arizona, 2011Every dust storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.